Open Access
Translator Disclaimer
May, 1993 Cube Versus Torus Models and the Euclidean Minimum Spanning Tree Constant
Patrick Jaillet
Ann. Appl. Probab. 3(2): 582-592 (May, 1993). DOI: 10.1214/aoap/1177005439

Abstract

We show that the length of the minimum spanning tree through points drawn uniformly from the $d$-dimensional torus is almost surely asymptotically equivalent to the length of the minimum spanning tree through points drawn uniformly from the $d$-cube. This result implies that the analytical expression recently obtained by Avram and Bertsimas for the minimum spanning tree (MST) constant in the $d$-torus model is in fact valid for the traditional $d$-cube model. We also show that the number of vertices of degree $k$ for the MST in both models is asymptotically equivalent with probability 1. Finally we show how our results can be extended to other combinatorial problems such as the traveling salesman problem.

Citation

Download Citation

Patrick Jaillet. "Cube Versus Torus Models and the Euclidean Minimum Spanning Tree Constant." Ann. Appl. Probab. 3 (2) 582 - 592, May, 1993. https://doi.org/10.1214/aoap/1177005439

Information

Published: May, 1993
First available in Project Euclid: 19 April 2007

zbMATH: 0781.60016
MathSciNet: MR1221167
Digital Object Identifier: 10.1214/aoap/1177005439

Subjects:
Primary: 60D05

Keywords: combinatorial optimization problems , minimum spanning tree , Torus

Rights: Copyright © 1993 Institute of Mathematical Statistics

JOURNAL ARTICLE
11 PAGES


SHARE
Vol.3 • No. 2 • May, 1993
Back to Top